Montana, 2005

Flash Flood and Hail in Montana, June 25, 2005

June 25, 2005 · NWS GGW · 55 events in 10 counties and zones

34 hail, 16 thunderstorm wind, 4 funnel cloud, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
55

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 25, 9:05 AM MST, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 25, 9:05 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
1005 AM MDT SAT JUN 25 2005

.SHORT TERM...FOR NORTHEAST MONTANA TODAY...
THE UPPER FLOW HAS BEEN TURNING SW OVERNIGHT AND THIS MORNING. ONE
WEAK SHORTWAVE IN THIS FLOW THAT PRODUCED A COUPLE OF SEVERE STORMS
OVERNIGHT HAS MOVED OUT OF THE AREA...SO WILL REMOVE POPS THIS
MORNING...AND ALSO LOWER CLOUD COVER SE. MODELS FORECAST AIRMASS TO
BECOME VERY UNSTABLE WITH INCREASINGLY WARM AND MOIST LOW LEVEL FLOW
FROM THE SE. THIS WILL CONVERGE ALONG A SURFACE LOW CENTER NOW OVER
CENTRAL MT THAT WILL MOVE INTO OUR WEST THIS AFTERNOON.
INDICATIONS OF A NNE-SSW ORIENTED STATIONARY FRONT. THIS WILL PUT
MOST OF OUR AREA IN CONTINUED WARM ADVECTION AND THICKNESSES INTO
570S DM...SO HAVE RAISED HIGHS 2-4F.

ALL OF NE MT IN SLIGHT RISK FOR SEVERE. SATELLITE CHANNELS INDICATE
MOST MOISTURE WILL BE COMING IN FROM THE WEST OFF THE ROCKIES TO
FIRST GENERATE THUNDERSTORMS LATE THIS AFTERNOON IN OUR WEST. IT
APPEARS SUBTROPICAL FLOW FROM THE SOUTH WE HAD EARLIER THIS WEEK
WONT BE MUCH OF A FACTOR IN THIS SYSTEM. ETA DEPICTS A SHORTWAVE
ARRIVING WITH THE WESTERN MOISTURE IN OUR NW LATE THIS
AFTERNOON...CLOSE TO DEVELOPING FRONT.

WINDS RUNNING JUST A LITTLE UNDER LAKE WIND CRITERIA...88D VWP
SHOWING 20KT SE WIND JUST OFF SURFACE...SO WILL LOOK AT A LITTLE
MORE BEFORE THE NOON EXPIRATION. SIMONSEN

PREVIOUS DISCUSSION...FOR NORTHEAST MONTANA...TODAY THRU
MONDAY...UPPER FLOW BACKING TO SOUTHWEST WITH SHORT WAVES IN THIS
UNSTABLE FLOW MAKING FOR AN ACTIVE AND COMPLEX FORECAST. MODELS HAVE
PRETTY SIMILAR SOLUTIONS FOR THIS PERIOD...HAVE USED A BLEND...BUT
MUCH WILL DEPEND UPON PLACEMENT AND ORGANIZATION OF CONVECTION.
EXPECT NUMEROUS SURFACE BOUNDARIES ASSOCIATED WITH CONVECTION TO
MAKE FOR ESPECIALLY COMPLEX WIND FORECAST. STRONG EASTERLY FLOW THIS
MORNING JUSTIFIES A LAKE WIND ADVISORY...ALBEIT ONLY NECESSARY FOR
VICINITY OF DAM. WILL CONTINUE FLASH FLOOD WATCH FOR TONIGHT GIVEN
AMPLE MOISTURE AND POTENTIAL FOR HEAVY RAINFALL...THOUGH COULD BE
MORE OF A SMALL STREAM FLOODING PROBLEM THAN FLASH FLOODING.

TODAY...OVERNIGHT CONVECTION...SOME HAS BEEN SEVERE...EXPECTED TO
LINGER ACROSS PORTIONS OF CENTRAL AND NORTHEAST CWA THIS MORNING...
THEN PARTIAL CLEARING WILL ALLOW BOUNDARY LAYER WARMING TO
DESTABILIZE FOR ANOTHER ROUND OF DEEP/SEVERE CONVECTION DURING
MAINLY LATE AFTERNOON INTO EVENING AS SHORT WAVE CROSSES CENTRAL
MONTANA. HAVE GONE CLOSE TO MODEL GUIDANCE ON MAXIMA...THOUGH
CONCERNED THAT COULD BE ENOUGH RESIDUAL CLOUDS AND COOLED OUTFLOW
FROM OVERNIGHT CONVECTION TO HINDER WARMING TO DEGREE FORECAST.
EXPECT SURFACE PRESSURE GRADIENT TO RELAX BY MIDDAY TO END LAKE WIND
ADVISORY CRITERIA.

TONIGHT...MODELS SHOWING CONVECTIVE FEEDBACK MUCH OF THIS PERIOD...
SUPPORTING DEEP CONVECTION IN FORECAST BUT OBSCURING MORE SUBTLE
FEATURES...INCREASING FORECAST CHALLENGE. NAM SHOWING DEPARTING
SHORT WAVE OVER NORTHEAST ZONES AT ONSET OF PERIOD WITH ANOTHER
CROSSING MORE EAST CENTRAL MONTANA AROUND MIDNIGHT AS COLD FRONT
PROGRESSES EAST ACROSS MONTANA. HAVE USED SEVERE WORDING IN WEATHER
GRIDS...INCLUDING HEAVY RAINFALL...DURING EVENING...THEN RESTRICTING
TO NORTHEAST AFTER MIDNIGHT IN ASSOCIATION WITH NAM SHORT WAVE
LIKELY TO AFFECT MAINLY THOSE ZONES.

SUNDAY THROUGH MONDAY...COOL FRONT PROGRESSES TO MONTANA/DAKOTA
BORDER AND BECOMES LESS WELL DEFINED SUNDAY...BUT UNSTABLE SOUTHWEST
FLOW ALOFT REMAINS TO SUPPORT SCATTERED ELEVATED CONVECTION...MAINLY
SUNDAY AFTERNOON AND NIGHT. HAVE MENTIONED SEVERE WORDING FOR SUNDAY
AFTERNOON AND EVENING WITH MOST UNSTABLE CONDITIONS. SOME
DISCREPANCIES BETWEEN NAM AND GFS ON TIMING AND EXTENT OF THIS ROUND
OF CONVECTION...HAVE BROADBRUSHED SWATH OF CONVECTION ACROSS MAINLY
WESTERN ZONES IN BLEND OF MODELS THAT EXTENDS THROUGH SUNDAY
NIGHT...THEN EXITS NORTHERN ZONES MONDAY MORNING. ANOTHER SHORT WAVE
EXPECTED LATER MONDAY...BUT HAVE NOT MENTIONED SEVERE FOR MONDAY
AFTERNOON PENDING MORE DEFINITIVE INFORMATION.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...
AN UPPER TROUGH ACROSS THE NORTHERN ROCKIES SWINGS ACROSS NORTHEAST
MONTANA TO BE FOLLOWED BY FLAT FLOW OR A LITTLE WEAK RIDGING ACROSS
THE AREA FOR THE REMAINDER OF THE WEEK.  MODELS GENERALLY AGREE ON
THE PATTERN...BUT THERE ARE STILL SOME TIMING DIFFERENCES...WITH THE
GFS CONTINUING TO LEAD THE PACK WITH THE FASTEST TIMING.  LOOKS LIKE
THE BEST CHANCE OF SEVERE WEATHER DURING THE EXTENDED PERIOD WILL BE
JUST AHEAD OF THE UPPER TROUGH MONDAY EVENING.

MON NIGHT & TUESDAY...THE AIR MASS WILL BE MOIST AND UNSTABLE OUT
AHEAD OF THE UPPER TROUGH MONDAY NIGHT...WHICH WILL LIKELY LEAD TO
SCATTERED SHOWERS AND THUNDERSTORMS.  GIVEN THE PATTERN/RECENT
HISTORY & FAVORABLE TIME OF YEAR QUITE POSSIBLE THAT SOME STORMS
COULD BE TURN SEVERE ONCE AGAIN.  BIGGEST MODEL DIFFERENCES CENTER
AROUND THE SPEED OF THE UPPER TROUGH.  THE GFS CARRIES THE UPPER
TROUGH TO THE MONTANA/NORTH DAKOTA BORDER BY 00Z WEDNESDAY...BUT THE
CANADIAN/UKMET/ECMWF OFFER UP SLOWER SOLUTIONS KEEPING THE TROUGH
AXIS FURTHER WEST...WHICH WOULD INCREASE THE CHANCE OF ANOTHER ROUND
OF CONVECTION LATE TUESDAY AFTERNOON/EVENING. INHERITED GRIDS HAVE
ISOLATED TO SCATTERED THUNDERSTORMS DURING THIS TIME WHICH LOOKS
GOOD.  AS WE GET CLOSER TO THE FORECAST PERIOD WILL CERTAINLY NEED
TO ASSES THE SEVERE POTENTIAL...BUT WILL HOLD OFF ON ANY MENTION NOW
AS IT IS STILL A FEW DAYS OUT.  PLAN TO LOWER TEMPERATURES A BIT
TUESDAY AS WE ARE ABOVE THE HIGH END OF ENSEMBLE GUIDANCE.  STILL
GENERALLY STAYED ABOUT 5 TO 10 DEGREES ABOVE THE ENSEMBLE MEAN EVEN
THOU THE GFS AND SEVERAL PERTURBATIONS ARE FASTER WITH THE UPPER
TROUGH AND HAVE A COOLER AIR MASS ACROSS THE AREA.  PUTTING SOME
WEIGHT ON THE FACT THAT ALL OF THE OTHER OPERATIONAL MODELS ARE
SLOWER WITH THE UPPER TROUGH AND ASSOCIATED COOLING.  WILL NEED TO
KEEP AN EYE ON THE SPEED OF THE UPPER TROUGH AND IT/S AFFECTS ON
TEMPERATURES.

TUES NIGHT THROUGH WED NIGHT...MUCH WILL DEPEND ON THE SPEED AND
LOCATION OF THE UPPER TROUGH.  THE LATEST GFS PUSHES THE UPPER
TROUGH QUICKLY INTO THE UPPER MISSISSIPPI VALLEY WEDNESDAY...AND
BRINGS A DRY AND STABLE AIR MASS INTO EASTERN MONTANA.  AS THE OTHER
MODELS ARE SLOWER WITH THE UPPER TROUGH WILL LINGER SOME SHOWERS AND
STORMS INTO WEDNESDAY...BUT PLAN TO TRIM BACK THE POPS FOR WEDNESDAY
NIGHT TO OUR EASTERN ZONES ONLY.  IF IT BECOMES MORE CLEAR THAT THE
UPPER TROUGH WILL ZIP THROUGH AS QUICKLY AS THE GFS IS SHOWING IT
WOULD BE POSSIBLE TO REMOVE THE POPS ACROSS OUR WESTERN ZONES FOR
WEDNESDAY.  TEMPERATURES SHOULD BE A LITTLE BELOW AVERAGE IN THE
WAKE OF THE UPPER TROUGH.

WED NIGHT & THURSDAY...MODELS COME BACK INTO GOOD AGREEMENT THAT THE
UPPER TROUGH WILL BE WELL EAST OF THE AREA BY THIS TIME WITH FLAT
FLOW OR SOME WEAK RIDGING ACROSS THE AREA.  SHOULD FINALLY HAVE A
CONVECTION-FREE PERIOD OF FAIR WEATHER WITH SEASONABLE TEMPERATURES.

FRIDAY INTO SATURDAY...THE GFSLR SWINGS ANOTHER UPPER TROUGH BY WELL
TO OUR NORTH WITH A COLD FRONT TO WORK ACROSS THE AREA FRIDAY
NIGHT.  THE UPPER TROUGH IS MUCH FURTHER NORTH THAN THE MID-WEEK
TROUGH...AND PROBABLY NOT MUCH TIME FOR MOISTURE TO ADVECT BACK INTO
THE AREA AHEAD OF THE FRONT.  THE ECMWF MAINTAIN MORE OR LESS FLAT
FLOW ACROSS THE AREA AND DOES NOT DEPICT SUCH A TROUGH BY THE END OF
IT/S RUN AT 12Z FRIDAY.  FOR NOW PLAN TO KEEP THINGS DRY WITH
TEMPERATURES NEAR NORMAL FOR THE END OF THE WEEK INTO THE START OF
NEXT WEEKEND. CB

&&

AVIATION...VFR CONDITIONS EXPECTED AT THE TERMINAL THROUGH AT LEAST
MID-AFTERNOON.  ISOLATED CONVECTION TO THE SOUTHWEST OF KGGW COULD
PRODUCE A BRIEF PERIOD OF LOWER END VFR CONDITIONS THROUGH ABOUT 14Z
AT KGGW AND KOLF IF THEY HOLD TOGETHER.  ISOLATED THUNDERSTORMS ARE
POSSIBLE LATER TODAY...WHICH WILL BECOME MORE SCATTERED IN COVERAGE
THIS EVENING.  THE POTENTIAL IS THERE FOR SOME STORMS TO BECOME
SEVERE WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 50KTS.  THE WIND
WILL ALSO VEER FROM SOUTHEAST AT THE SURFACE TO SOUTHWEST A FEW
THOUSAND FEET AGL. LOCAL MVRF CIGS AND VIS POSSIBLE IN THE HEAVIER
CONVECTION. CB

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY FOR FORT
PECK LAKE 4 AM TO 12 PM TODAY. FLASH FLOOD WATCH CENTRAL AND
SOUTHERN VALLEY COUNTY 6 PM SUNDAY TO 6 AM MONDAY.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 25, 12:54 PM MST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
154 PM MDT SAT JUN 25 2005

MTZ016>027-059>062-262000-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
154 PM MDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT FOR ALL OF NORTHEAST MONTANA THROUGH
9 PM MDT. TORNADOES...HAIL TO 3 INCHES IN DIAMETER...WIND GUSTS
TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE. FOR A COMPLETE
LISTING OF COUNTIES PLEASE SEE WWUS65 KGGW OR GTFWCNGGW.

A LAKE WIND ADVISORY FOR FORT PECK LAKE IS IN EFFECT UNTIL 4 PM.
PLEASE SEE GTFNPWGGW FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHEAST MONTANA
DURING THE AFTERNOON AND EVENING HOURS SUNDAY AND MONDAY.

OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 25, 9:14 AM MST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1014 AM MDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             12 SW BROCKWAY          47.17N 105.94W
06/25/2005  0.75 INCH        MCCONE             MT   TRAINED SPOTTER

&&

MDP

The radar

The Glasgow radar (KGGW), 96 km away, was scanning. The volume nearest the first event began at 20:15 UTC.

Open the radar archive at this moment

Event by event

34 hail, 16 thunderstorm wind, 4 funnel cloud, 1 flash flood. Local standard time, as filed.

Funnel Cloud, Phillips

When
June 25, 1:00 PM MST
Where
Phillips County, 10 mi SW of Malta
Reported by
GENERAL PUBLIC
Coordinates
48.259, -107.913 (the zone’s center; the record gives no point)

Dust reported coming up at mile marker 147 along Highway 191.

Funnel Cloud, Phillips

When
June 25, 1:10 PM MST
Where
Phillips County, 25 mi S of Malta
Reported by
TRAINED SPOTTER
Coordinates
48.259, -107.913 (the zone’s center; the record gives no point)

Hail, Petroleum

When
June 25, 1:15 PM MST
Where
Petroleum County, 23 mi NW of Winnett
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
47.233, -108.700

Hail, Phillips

When
June 25, 1:40 PM MST
Where
Phillips County, 10 mi SW of Wagner
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.267, -108.233

Thunderstorm Wind, Phillips

When
June 25, 1:45 PM MST
Where
Phillips County, 7 mi W of Malta
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
48.350, -108.017

Hail, Phillips

When
June 25, 1:45 PM MST
Where
Phillips County, 7 mi W of Malta
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.350, -108.017

Funnel Cloud, Phillips

When
June 25, 1:55 PM MST
Where
Phillips County, Malta
Reported by
TRAINED SPOTTER
Coordinates
48.259, -107.913 (the zone’s center; the record gives no point)

Pea sized hail along with 40 mph winds.

Hail, Phillips

When
June 25, 2:00 PM MST
Where
Phillips County, 4 mi SSE of Content
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.000, -107.500

Hail, Phillips

When
June 25, 2:07 PM MST
Where
Phillips County, 10 mi E of Malta
Measured
3 in hail
Property damage
$7,000
Reported by
GENERAL PUBLIC
Coordinates
48.350, -107.650

Significant car damage with the back window of a vehicle smashed out.

Hail, Phillips

When
June 25, 2:15 PM MST
Where
Phillips County, 9 mi WNW of Saco
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.517, -107.517

Hail, McCone

When
June 25, 2:18 PM MST
Where
McCone County, 5 mi SSE of Ft Peck Lake Handar
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
47.950, -106.317

Hail, Phillips

When
June 25, 2:25 PM MST
Where
Phillips County, 8 mi NNE of Bowdoin
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.483, -107.533

Hail, Phillips

When
June 25, 2:45 PM MST
Where
Phillips County, Saco
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.467, -107.333

Hail, Phillips

When
June 25, 2:55 PM MST
Where
Phillips County, 3 mi NNE of Saco
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.500, -107.300

Hail, Valley

When
June 25, 3:22 PM MST
Where
Valley County, 13 mi N of Saint Marie
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.600, -106.517

Hail, Valley

When
June 25, 3:33 PM MST
Where
Valley County, 14 mi N of Saint Marie
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.617, -106.517

Flash Flood, Valley

When
June 25, 3:45 PM MST to 4:45 PM MST
Where
Valley County, 16 mi N of Saint Marie
Reported by
GENERAL PUBLIC
Coordinates
48.650, -106.517

Flooding reported on Gilbert Lane east of Highway 24

Hail, Valley

When
June 25, 3:45 PM MST
Where
Valley County, 8 mi SW of Lustre
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.300, -106.017

Hail, Valley

When
June 25, 3:45 PM MST
Where
Valley County, Baylor
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.650, -106.400

The hail was accompanied by 40 to 50 mph winds.

Hail, Valley

When
June 25, 3:55 PM MST
Where
Valley County, 7 mi SSW of Lustre
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.283, -105.967

Hail, Valley

When
June 25, 4:00 PM MST
Where
Valley County, 3 mi N of Baylor
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.700, -106.400

Hail, Valley

When
June 25, 4:20 PM MST
Where
Valley County, 8 mi NNE of Lustre
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.483, -105.833

Thunderstorm Wind, Daniels

When
June 25, 4:35 PM MST
Where
Daniels County, Scobey
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
48.800, -105.417

Hail, Roosevelt

When
June 25, 4:45 PM MST
Where
Roosevelt County, 17 mi N of Wolf Pt
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.350, -105.650

Hail, Daniels

When
June 25, 5:05 PM MST
Where
Daniels County, 6 mi S of Flaxville
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.717, -105.167

Hail, Garfield

When
June 25, 5:25 PM MST
Where
Garfield County, 25 mi SW of Jordan
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
47.067, -107.267

Thunderstorm Wind, Garfield

When
June 25, 5:25 PM MST
Where
Garfield County, 25 mi SW of Jordan
Measured
59 kt (68 mph) measured gust
Reported by
GENERAL PUBLIC
Coordinates
47.067, -107.267

Thunderstorm Wind, Sheridan

When
June 25, 5:30 PM MST
Where
Sheridan County, 5 mi E of Redstone
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
48.817, -104.817

Hail, Sheridan

When
June 25, 6:05 PM MST
Where
Sheridan County, 10 mi NE of Reserve
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.700, -104.300

Hail, Roosevelt

When
June 25, 6:09 PM MST
Where
Roosevelt County, 17 mi N of Brockton
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.400, -104.917

Thunderstorm Wind, Sheridan

When
June 25, 6:15 PM MST
Where
Sheridan County, 15 mi SE of Plentywood
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
48.633, -104.333

Thunderstorm Wind, Garfield

When
June 25, 6:15 PM MST
Where
Garfield County, 27 mi NE of Jordan
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
47.600, -106.467

Hail, Valley

When
June 25, 6:44 PM MST
Where
Valley County, Saint Marie
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.417, -106.517

Hail, Valley

When
June 25, 6:51 PM MST
Where
Valley County, 2 mi N of Ft Peck
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.050, -106.450

Hail, Sheridan

When
June 25, 7:05 PM MST
Where
Sheridan County, 3 mi E of Homestead
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.433, -104.433

Hail, Sheridan

When
June 25, 7:08 PM MST
Where
Sheridan County, Homestead
Measured
2.5 in hail
Reported by
LAW ENFORCEMENT
Coordinates
48.433, -104.500

Thunderstorm Wind, Roosevelt

When
June 25, 7:20 PM MST
Where
Roosevelt County, 2 mi W of Wolf Pt
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
48.100, -105.700

Thunderstorm Wind, McCone

When
June 25, 7:20 PM MST
Where
McCone County, Cow Creek
Measured
57 kt (66 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
47.683, -105.483

Thunderstorm Wind, McCone

When
June 25, 7:30 PM MST
Where
McCone County, 14 mi NNE of Vida
Measured
70 kt (81 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
48.017, -105.383

Hail, Roosevelt

When
June 25, 7:30 PM MST
Where
Roosevelt County, 28 mi NNE of Poplar
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.467, -104.967

Thunderstorm Wind, Roosevelt

When
June 25, 7:40 PM MST
Where
Roosevelt County, Poplar
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
48.100, -105.200

An abandon house trailer was blown across US Highway 2.

Hail, Daniels

When
June 25, 7:50 PM MST
Where
Daniels County, 4 mi E of Whitetail
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.900, -105.083

Hail, Sheridan

When
June 25, 7:55 PM MST
Where
Sheridan County, 3 mi N of Medicine Lake
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.550, -104.500

Thunderstorm Wind, Roosevelt

When
June 25, 7:56 PM MST
Where
Roosevelt County, Wolf Pt
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
48.100, -105.650

Thunderstorm Wind, Dawson

When
June 25, 8:08 PM MST
Where
Dawson County, Bloomfield
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
47.417, -104.933

Thunderstorm Wind, Roosevelt

When
June 25, 8:15 PM MST
Where
Roosevelt County, Froid
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
48.333, -104.500

A barn roof collapsed and several trees were down.

Thunderstorm Wind, Sheridan

When
June 25, 8:30 PM MST
Where
Sheridan County, Medicine Lake (Raws)
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
48.483, -104.483

Hail, Sheridan

When
June 25, 8:30 PM MST
Where
Sheridan County, 13 mi SSE of Redstone
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.650, -104.817

Thunderstorm Wind, Sheridan

When
June 25, 8:30 PM MST
Where
Sheridan County, Dagmar
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
48.583, -104.200

A 22 foot pine tree was uprooted by the strong thunderstorm winds.

Hail, Sheridan

When
June 25, 8:33 PM MST
Where
Sheridan County, 13 mi E of Medicine Lake
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.500, -104.217

Hail, Sheridan

When
June 25, 8:35 PM MST
Where
Sheridan County, 4 mi N of Medicine Lake
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.550, -104.500

Funnel Cloud, Richland

When
June 25, 8:37 PM MST
Where
Richland County, 5 mi N of Sidney
Reported by
LAW ENFORCEMENT
Coordinates
47.788, -104.561 (the zone’s center; the record gives no point)

Hail, Sheridan

When
June 25, 8:40 PM MST
Where
Sheridan County, 19 mi SE of Reserve
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.400, -104.150

The hail was accompanied by 50 mph wind gusts.

Hail, Richland

When
June 25, 9:15 PM MST
Where
Richland County, Savage
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
47.450, -104.350

Thunderstorm Wind, Richland

When
June 25, 9:15 PM MST
Where
Richland County, Savage
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
47.450, -104.350

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457666, 5457667, 5457792, 5457668, 5457669, 5457670, 5457671, 5457672, 5457673, 5457674, 5457675, 5457676, 5457677, 5457678, 5457679, 5457680, 5457681, 5457682, 5457683, 5457684, 5457685, 5457686, 5457687, 5457688, 5457689, 5457690, 5457767, 5457768, 5457769, 5457770, 5457771, 5457772, 5457773, 5457774, 5457775, 5457776, 5457777, 5457778, 5457789, 5457790, and more.